Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A Moore space with a $\sigma$-discrete $\pi$-base
which cannot be densely embedded
in any Moore space with the Baire property

Author: David L. Fearnley
Journal: Proc. Amer. Math. Soc. 127 (1999), 3095-3100
MSC (1991): Primary 54D20, 54D25; Secondary 54E52
Published electronically: April 23, 1999
MathSciNet review: 1605960
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The author answers a question raised in the literature about twenty five years ago and raised again more recently in Open Problems in Topology, by G. M. Reed, concerning the conjecture that every Moore space with a $ \sigma$-discrete $\pi$-base can be densely embedded in a Moore space having the Baire property. Even though closely related results have made this conjecture seem likely to be true, the author shows that, surprisingly, the conjecture is false.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 54D20, 54D25, 54E52

Retrieve articles in all journals with MSC (1991): 54D20, 54D25, 54E52

Additional Information

David L. Fearnley
Affiliation: Mathematics Institute, 24-29 St. Giles, Oxford University, Oxford OX1 3LB, England
Address at time of publication: Department of Mathematics, Brigham Young University, Provo, Utah 84602

PII: S 0002-9939(99)04876-5
Keywords: Moore space, $\sigma$-discrete $\pi$-base, Baire property, embedding
Received by editor(s): June 23, 1997
Received by editor(s) in revised form: December 12, 1997
Published electronically: April 23, 1999
Additional Notes: This material is based on work supported under a National Science Foundation Graduate Fellowship
Communicated by: Alan Dow
Article copyright: © Copyright 1999 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia